Alert archive / Illinois / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 22, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 9, 2015, 6:42 PM CDT for Morgan County, Sangamon County, Illinois. It was in force for 48 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 9, 2015, 6:42 PM CDT (23:42 UTC)
- Expired
- Apr 9, 2015, 7:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Morgan County, IL, Sangamon County, IL
The radar
The Lincoln radar (KILX), 65 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 7:00 PM CDT | HAIL 1.5 | 1 S Waverly, IL | |
| Apr 9, 7:10 PM CDT | HAIL 1 | Auburn, IL | |
| Apr 9, 7:13 PM CDT | HAIL 1 | Chatham, IL | |
| Apr 9, 7:17 PM CDT | HAIL 1 | 2 Nw Divernon, IL | AT 104 AND KESSLER RD. |
| Apr 9, 7:19 PM CDT | FUNNEL CLOUD | Divernon, IL | |
| Apr 9, 7:19 PM CDT | HAIL 1 | Divernon, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 1:48 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.7 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 114 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 1085 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
500
WUUS53 KILX 092342
SVRILX
ILC137-167-100030-
/O.NEW.KILX.SV.W.0022.150409T2342Z-150410T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
642 PM CDT THU APR 9 2015
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN MORGAN COUNTY IN WEST CENTRAL ILLINOIS...
WESTERN SANGAMON COUNTY IN CENTRAL ILLINOIS...
* UNTIL 730 PM CDT
* AT 640 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF ATHENSVILLE...AND MOVING NORTHEAST AT 55 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...FRANKLIN...WAVERLY...NEW BERLIN...LOAMI...AUBURN...
DIVERNON...CHATHAM...PAWNEE...ROCHESTER...SHERMAN...LOWDER...
BERLIN...THAYER...CURRAN...GLENARM...JEROME...LELAND GROVE...
SOUTHERN VIEW AND CAPITAL AIRPORT.
THIS INCLUDES INTERSTATE 55 BETWEEN MILE MARKERS 78 AND 105.
THIS INCLUDES INTERSTATE 72 BETWEEN MILE MARKERS 81 AND 106.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3991 8959 3975 8952 3964 8953 3964 8954
3953 8954 3952 8963 3951 9017 3952 9018
3962 9020
TIME...MOT...LOC 2342Z 246DEG 49KT 3953 9011
HAIL...1.50IN
WIND...60MPH
$$
AUTEN1 follow-up statement
671
WWUS53 KILX 100008
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
708 PM CDT THU APR 9 2015
ILC137-100018-
/O.CAN.KILX.SV.W.0022.000000T0000Z-150410T0030Z/
MORGAN IL-
708 PM CDT THU APR 9 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MORGAN COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3952 8991 3966 8995 3991 8959 3975 8952
3964 8953 3964 8954 3953 8954 3952 8963
TIME...MOT...LOC 0008Z 246DEG 49KT 3967 8969
$$
ILC167-100030-
/O.CON.KILX.SV.W.0022.000000T0000Z-150410T0030Z/
SANGAMON IL-
708 PM CDT THU APR 9 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
SANGAMON COUNTY UNTIL 730 PM CDT...
AT 706 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CHATHAM...AND
MOVING NORTHEAST AT 55 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...PAWNEE...ROCHESTER...SHERMAN...JEROME...LELAND GROVE...
SOUTHERN VIEW...CAPITAL AIRPORT...GRANDVIEW AND CLEAR LAKE.
INTERSTATE 55 BETWEEN MILE MARKERS 78 AND 105.
INTERSTATE 72 BETWEEN MILE MARKERS 87 AND 105.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3952 8991 3966 8995 3991 8959 3975 8952
3964 8953 3964 8954 3953 8954 3952 8963
TIME...MOT...LOC 0008Z 246DEG 49KT 3967 8969
HAIL...1.50IN
WIND...60MPH
$$
AUTENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 3:08 PM CDT, 3 hours 34 minutes earlier.
Area forecast discussion, Apr 9, 3:08 PM CDT, 3 hours 34 minutes before
Area Forecast Discussion NATIONAL WEATHER SERVICE LINCOLN IL 308 PM CDT Thu Apr 9 2015 .SHORT TERM...(Tonight) ISSUED AT 307 PM CDT THU APR 9 2015 19z/2pm surface analysis shows 998mb low centered over southeast Iowa, with cold front trailing southward into western Missouri. Line of convection is rapidly developing along the front within the moderately unstable and uncapped airmass in the warm sector. 0-6km bulk shear values will be on the increase as the afternoon progresses as a mid-level short-wave approaches from the west, resulting in continued convective intensification. HRRR has had a good handle on the situation throughout the day, with its latest iteration agreeing closely with prior runs. Based on satellite timing tools and HRRR guidance, it appears the line of storms will cross the Mississippi River by 23z/6pm, then will track through the Illinois River Valley and to the I-55 corridor by about 02z/8pm. Damaging wind gusts will be the primary threat, but large hail and a few tornadoes will be possible as well. As the storms move further east, they will likely congeal into a solid line and the tornado threat will diminish accordingly. Once the front passes, windy and cooler weather will be on tap overnight with a slow west to east clearing trend by dawn. && .LONG TERM...(Friday through Thursday) ISSUED AT 307 PM CDT THU APR 9 2015 Morning upper air shows a pontential severe event this afternoon and evening, as main upper level shortwave and vort max over southwest NE at 12z will be rotating to the east. Low level thermal ridge and moisutre axis extends into MO/IL ahead of the approaching front. lowl level jet is particularly strong flowing into MO/western IL and so ample shear available in warm sector. HRR model and NAM a little slower on the movement of the front through the region, going through this evening. Shear with strong upper jet and low level southern jet will make severe potential with severe storms possible on the cold front as it sweeps through. Deepening surface low to move northeast into eastern IA and then southern WI. High pressure in control until weak front moves in and brings showers on late sunday and sunday night. Another chance off showers Tuesday into Thursday. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) ISSUED AT 1255 PM CDT THU APR 9 2015 Strong southwesterly winds will prevail this afternoon, with frequent gusts to between 25 and 35kt. Convection will initially be isolated, but will become more widespread by late afternoon into the early evening as a cold front moves in from the west. High-res models are in good agreement that a line of storms will develop along the advancing front near/west of the Mississippi River by mid to late afternoon, then push eastward into Illinois after that. Based on HRRR timing, have included a TEMPO group for thunder at KPIA between 23z and 01z, then further east to KCMI between 02z and 04z. Once storms pass, winds will veer to the west and increase and remain quite gusty through the night. In addition, MVFR ceilings currently across western Iowa into Kansas will spill eastward, with forecast soundings suggesting low clouds remaining in place until close to dawn Friday. After that, am expecting mostly clear skies with continued brisk westerly winds Friday morning. && .ILX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH until 1 AM CDT Friday FOR ILZ054>057-061>063- 066>068-071>073. && SHORT TERM...Barnes LONG TERM...Goetsch AVIATION...Barnes
Hazardous weather outlook, Apr 9, 3:50 PM CDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 350 PM CDT THU APR 9 2015 ILZ027>031-036>038-040>053-101100- CASS-CHAMPAIGN-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL- MASON-MCLEAN-MENARD-MORGAN-PEORIA-PIATT-SANGAMON-SCHUYLER-SCOTT- STARK-TAZEWELL-VERMILION-WOODFORD- 350 PM CDT THU APR 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT A COLD FRONT WILL PUSH INTO THE AREA THIS EVENING...TRIGGERING A ROUND OF POTENTIALLY SEVERE THUNDERSTORMS. DAMAGING WIND GUSTS IN EXCESS OF 60 MPH, LARGE HAIL GREATER THAN QUARTER SIZED, AND ISOLATED TORNADOES WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ACTIVE WEATHER WILL RETURN EARLY NEXT WEEK...WITH THUNDERSTORM CHANCES ON SUNDAY AND AGAIN TUESDAY INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY LATER TODAY...MAINLY BETWEEN 4 PM AND 10 PM. ILZ054>057-061>063-066>068-071>073-101100- CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-EFFINGHAM- JASPER-LAWRENCE-MOULTRIE-RICHLAND-SHELBY- 350 PM CDT THU APR 9 2015 ...FLASH FLOOD WATCH IN EFFECT UNTIL 1 AM CDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT A COLD FRONT WILL PUSH INTO THE AREA THIS EVENING...TRIGGERING A ROUND OF STRONG TO POTENTIALLY SEVERE THUNDERSTORMS. DAMAGING WIND GUSTS IN EXCESS OF 60 MPH, LARGE HAIL GREATER THAN QUARTER SIZED, AND ISOLATED TORNADOES WILL BE POSSIBLE. IN ADDITION TO THE THREAT FOR SEVERE THUNDERSTORMS...HEAVY RAINFALL AND FLASH FLOODING WILL REMAIN POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ACTIVE WEATHER WILL RETURN EARLY NEXT WEEK...WITH THUNDERSTORM CHANCES ON SUNDAY AND AGAIN TUESDAY INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY LATER TODAY...MAINLY BETWEEN 7 PM AND MIDNIGHT. BARNES
In the hours before
Local storm report, Apr 9, 1:57 PM CDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
157 PM CDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 PM HAIL 8 SW CHILLICOTHE 40.84N 89.61W
04/09/2015 E1.25 INCH PEORIA IL TRAINED SPOTTER
HAIL STARTED AS DIME SIZE, THEN INCREASED TO QUARTER AND
HALF DOLLAR SIZE.
&&
ALWLocal storm report, Apr 9, 2:02 PM CDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
202 PM CDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM FUNNEL CLOUD 2 W CHILLICOTHE 40.92N 89.54W
04/09/2015 PEORIA IL TRAINED SPOTTER
FUNNEL CLOUD BUT NO TOUCH DOWN. THERE WAS A STRONG GUST
OF WIND IN CHILLICOTHE.
&&
ALWLocal storm report, Apr 9, 2:07 PM CDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
207 PM CDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM FLOOD CHARLESTON 39.48N 88.18W
04/09/2015 COLES IL MESONET
SWOP REPORT. THE TOWN BRANCH IS 1 FT OVERBANK STAGE WHERE
IT INTERSECTS 6TH AND 7TH STREET NEAR DOWNTOWN
CHARLESTON.
&&
ALWLocal storm report, Apr 9, 2:12 PM CDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
212 PM CDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM FUNNEL CLOUD DUNLAP 40.86N 89.68W
04/09/2015 PEORIA IL NWS EMPLOYEE
ROPE FUNNEL NEAR NORTH NORTHTRAIL DRIVE IN DUNLAP. BASE
OF THE ROPE FUNNEL IS OBSCURED BY HOUSES.
&&
ALWLocal storm report, Apr 9, 5:27 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
527 PM CDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL GLASFORD 40.57N 89.81W
04/09/2015 M1.75 INCH PEORIA IL EMERGENCY MNGR
&&
DRHLocal storm report, Apr 9, 5:45 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
545 PM CDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM HAIL GLASFORD 40.57N 89.81W
04/09/2015 M1.00 INCH PEORIA IL PUBLIC
&&
DRHThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 8:02 PM CDT | River Flood Warning | ILX | Clay, Richland | 7 days |
| Apr 9, 4:06 AM CDT | Special Weather Statement | ILX | Logan, Macon, Menard, Sangamon | 54 min |
| Apr 9, 4:38 AM CDT | Special Weather Statement | ILX | Champaign, Vermilion | 52 min |
| Apr 9, 4:53 AM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 52 min |
| Apr 9, 5:54 AM CDT | Flash Flood Warning | ILX | Vermilion | 6 hr |
| Apr 9, 6:13 AM CDT | Special Weather Statement | ILX | Clay, Effingham, Jasper | 62 min |
| Apr 9, 6:19 AM CDT | Special Weather Statement | ILX | Clay, Effingham, Jasper | 56 min |
| Apr 9, 7:57 AM CDT | Special Weather Statement | ILX | Clark | 33 min |
| Apr 9, 1:03 PM CDT | Special Weather Statement | ILX | Marshall, Peoria, Stark | 57 min |
| Apr 9, 1:29 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Peoria, Woodford | 46 min |
| Apr 9, 1:37 PM CDT | Tornado Warning | ILX | Marshall, Peoria, Woodford | 38 min |
| Apr 9, 5:15 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Peoria, Tazewell | 45 min |
| Apr 9, 6:01 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 44 min |
| Apr 9, 6:56 PM CDT | Severe Thunderstorm Warning | ILX | Knox, Marshall, Peoria, Stark, Woodford | 49 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.